I have been on Invega for two years and I have gained 40 pounds. The doctor says that if I take topamax 50 mg and Invega 156. I'll lose weight because of the topamax making me eat less. I was just wondering if this is true
I've been on (brand) Topamax for about three years, I lost nearly 100 lbs. during that time. Weighing in at 270 I now weigh 178 lbs. and continually drop 2-3 lbs each month. I started the drug for mood regulation with the desired side effect of weight loss to aid with an uplift in mood. There are some definitive side effects - word finding and memory recall are an issue, I stumble to find the world I'm looking for often and sound a little foolish. Overall its a win.
Just yesterday I went to see my primary care physician and he prescribed me Phentermine (aka Adipex 37.5mg) and Topamax (25mg) and when I asked him why he wrote me the Topamax he said that the most effective diet meds out right now are those two in combination and he said that there is actually a pill called Qsymia which is both Phentermine and Topamax combined into one capsule but according to his other patients their health insurance wouldn't pay for it and it cost too much for them to pay out of pocket so he just writes a script for each one. My insurance did not pay for the phentermine ((but it only cost me $28.00 out of pocket)) but the Topamax was covered and I only had to pay my usual co-pay amount of $15.00. I hope this has somewhat answered your question for you.
I am a healthy 46 year old female, other than some major back issues. I’m 5’11” and was 155 lbs. I started taking Topamax at the end of September 2018. I starting taking one 25 mg pill per day for one week, then was told to increase to 2 pills per day. The 50 mg per day is my current dosage. I now weigh 136 lbs. This is underweight for me. It does seem to help with my back pain, but I am going to have to cut back to the one 25 mg tablet, at least until I can put some weight back on. I can’t afford to continue losing this weight. SO, to answer your question- Yes. Topamax caused a lot of weight loss for me.
As far as the “foggy” mind, mine is like that anyway because of other back medicines I take, so I honestly can’t pinpoint it just to the Topamax. Hope this is helpful!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 15 Nov 2017 • 10 answers
Updated 16 Apr 2015 • 3 answers
Is it true that you can really lose weight on topamax? Some of these weight loss stories seem to be?
Updated 3 Jun 2016 • 2 answers
Updated 8 Apr 2017 • 5 answers
Updated 29 Aug 2017 • 1 answer